Alert archive / Texas / Red Flag Warnings in 2014

Red Flag Warning 5, NWS Corpus Christi, TX

March 18, 2014Kleberg County, Nueces County, San Patricio County, Texas

NWS Corpus Christi, TX issued this red flag warning at Mar 18, 2014, 3:49 AM CDT for Kleberg County, Nueces County, San Patricio County, Texas. It took effect at Mar 18, 2014, 12:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 18, 2014, 3:49 AM CDT (08:49 UTC)
In effect from
Mar 18, 2014, 12:00 PM CDT
Expired
Mar 18, 2014, 6:00 PM CDT
In force
6 hr
Issued by
NWS Corpus Christi, TX

Counties Kleberg County, TX, Nueces County, TX, San Patricio County, TX

The radar

The Corpus Christi radar (KCRP), 9 km from the middle of the area, began a volume at 08:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 8.8 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2014-03-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2014-03-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2985 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
115 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

231 
WWUS84 KCRP 180849
RFWCRP

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
349 AM CDT TUE MAR 18 2014

...CRITICAL FIRE WEATHER CONDITIONS TODAY WILL OCCUR OVER THE
SOUTHERN COASTAL BEND...

.INCREASING SOUTHERLY WINDS TODAY WILL COMBINE WITH MINIMUM
RELATIVE HUMIDITY VALUES BETWEEN 30 AND 40 PERCENT RESULTING IN
CRITICAL FIRE WEATHER THREAT OVER INLAND LOCATIONS OF THE SOUTHERN
COASTAL BEND. CONDITIONS WILL IMPROVE LATE THIS AFTERNOON AND
EVENING AS WINDS DIMINISH AND RELATIVE HUMIDITY VALUES INCREASE.

TXZ242>244-182100-
/O.NEW.KCRP.FW.W.0005.140318T1700Z-140318T2300Z/
KLEBERG-NUECES-SAN PATRICIO-
349 AM CDT TUE MAR 18 2014

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM CDT THIS
EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY VALUES ACROSS
THE SOUTHERN COASTAL BEND...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CDT
THIS EVENING. 

* AFFECTED AREA...KLEBERG...NUECES...SAN PATRICIO.

* TIMING...BETWEEN NOON AND 6 PM CDT THIS EVENING.

* WIND...SOUTHERLY WINDS 20 TO 25 MPH WITH HIGHER GUSTS AT TIMES. 

* HUMIDITY...MINIMUM RELATIVE HUMIDITY VALUES BETWEEN 30 AND 40
  PERCENT.

* IMPACTS...FIRES WILL LIKELY SPREAD RAPIDLY. SUBSTANTIAL 
  RESISTANCE TO CONTROL EFFORTS WILL OCCUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RESIDENTS ARE URGED TO EXERCISE CARE WITH RESPECT TO ALL OUTDOOR
ACTIVITIES THAT COULD INADVERTENTLY CAUSE WILDFIRES. REPORT
WILDFIRES QUICKLY TO THE NEAREST FIRE DEPARTMENT OR LAW
ENFORCEMENT OFFICE.

&&

$$
2 follow-up statements
881 
WWUS84 KCRP 182022
RFWCRP

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
322 PM CDT TUE MAR 18 2014

...CRITICAL FIRE WEATHER CONDITIONS ACROSS THE SOUTHERN COASTAL
BEND THROUGH THE LATE AFTERNOON...

.STRONG SOUTHERLY WINDS TODAY WILL COMBINE WITH MINIMUM RELATIVE
HUMIDITY VALUES BETWEEN 30 AND 40 PERCENT RESULTING IN A CRITICAL
FIRE WEATHER THREAT OVER INLAND LOCATIONS OF THE SOUTHERN COASTAL
BEND. CONDITIONS WILL IMPROVE LATE THIS AFTERNOON AND EVENING AS
WINDS DIMINISH AND RELATIVE HUMIDITY VALUES INCREASE.

TXZ242>244-182300-
/O.CON.KCRP.FW.W.0005.000000T0000Z-140318T2300Z/
KLEBERG-NUECES-SAN PATRICIO-
322 PM CDT TUE MAR 18 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING
FOR STRONG WINDS AND LOW RELATIVE HUMIDITY VALUES ACROSS THE
SOUTHERN COASTAL BEND...

* AFFECTED AREA...KLEBERG...NUECES...SAN PATRICIO.

* TIMING...THROUGH 6 PM CDT THIS EVENING.

* WIND...SOUTHERLY WINDS 20 TO 25 MPH WITH HIGHER GUSTS AT 
  TIMES.

* HUMIDITY...MINIMUM RELATIVE HUMIDITY VALUES BETWEEN 30 AND 40 
  PERCENT.

* IMPACTS...FIRES WILL LIKELY SPREAD RAPIDLY. SUBSTANTIAL 
  RESISTANCE TO CONTROL EFFORTS WILL OCCUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RESIDENTS ARE URGED TO EXERCISE CARE WITH RESPECT TO ALL OUTDOOR
ACTIVITIES THAT COULD INADVERTENTLY CAUSE WILDFIRES. REPORT
WILDFIRES QUICKLY TO THE NEAREST FIRE DEPARTMENT OR LAW
ENFORCEMENT OFFICE.

&&

$$
453 
WWUS84 KCRP 182246
RFWCRP

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
546 PM CDT TUE MAR 18 2014

...CRITICAL FIRE WEATHER CONDITIONS ACROSS THE SOUTHERN COASTAL
BEND HAVE DIMINISHED...

.WINDS HAVE FALLEN BELOW ADVISORY CRITERIA OVER THE INLAND
PORTIONS OF THE SOUTHERN COASTAL BEND. ALONG THE COAST...SUSTAINED
WINDS AND WIND GUSTS REMAIN STRONG...BUT RELATIVE HUMIDITY VALUES
HAVE INCREASED TO A LEVEL WHERE CRITICAL FIRE WEATHER CONDITIONS
ARE NO LONGER PRESENT.

TXZ242>244-182345-
/O.EXP.KCRP.FW.W.0005.000000T0000Z-140318T2300Z/
KLEBERG-NUECES-SAN PATRICIO-
545 PM CDT TUE MAR 18 2014

...RED FLAG WARNING WILL EXPIRE AT 6 PM CDT THIS EVENING FOR THE
SOUTHERN COASTAL BEND...

WINDS HAVE FALLEN BELOW ADVISORY CRITERIA OVER THE INLAND
PORTIONS OF THE SOUTHERN COASTAL BEND. RELATIVE HUMIDITY HAS RISEN
ABOVE ADVISORY CRITERIA ALONG THE COAST.
 
$$

90

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this red flag warning went out at Mar 17, 10:46 PM CDT, 5 hours 3 minutes earlier.

Area forecast discussion, Mar 17, 10:46 PM CDT, 5 hours 3 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1046 PM CDT MON MAR 17 2014

.DISCUSSION...SEE AVIATION SECTION FOR 06Z TAFS.

&&

.AVIATION...UPPER LEVEL DISTURBANCE MOVING THROUGH THE CENTRAL
ROCKIES AT THIS TIME WILL LEAD TO DEEPENING LOW PRESSURE OVER THE
CENTRAL HIGH PLAINS TONIGHT. SOUTHERLY LOW LEVEL FLOW WILL
INCREASE OVER SOUTH TEXAS LATER TONIGHT INTO TUESDAY IN RESPONSE
THIS AREA OF LOW PRESSURE. THE SOUTHERLY LOW LEVEL FLOW WILL
INCREASE TO 40 KNOTS ALONG THE RIO GRANDE LATER TONIGHT. THE JET
IS EXPECTED TO EXPAND TO THE EAST...SO ADDED A MENTION OF LOW LEVEL
WIND SHEAR IN ALI TAF ALONG WITH LRD. BY 15Z TUESDAY...STRONGER
WINDS WILL REACH THE SURFACE WITH GUSTS NEAR 30 KNOTS POSSIBLE FOR
THE COASTAL PLAINS. VFR CONDITIONS ARE EXPECTED THROUGH THE
PERIOD. LATEST NAM MODEL DEPICTS THE POSSIBILITY OF FOG OVER THE
INLAND COASTAL PLAINS BY 12Z TUE BUT DOUBTFUL THAT THE BOUNDARY
LAYER WILL BECOME AS MOIST AS SHOWN BY THE NAM.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    47  86  61  75  57  /   0   0   0  10  10
VICTORIA          43  82  56  74  52  /   0   0   0  10  10
LAREDO            50  91  59  79  59  /   0   0   0  10  10
ALICE             44  87  58  77  56  /   0   0   0  10  10
ROCKPORT          54  78  60  73  58  /   0   0   0  10  10
COTULLA           42  89  54  73  53  /   0   0   0  10  10
KINGSVILLE        46  87  57  78  56  /   0   0   0  10  10
NAVY CORPUS       54  79  62  73  59  /   0   0   0  10  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

TMT/89...AVIATION
Hazardous weather outlook, Mar 17, 1:58 PM CDT, 13 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
158 PM CDT MON MAR 17 2014

TXZ229>234-239>247-181100-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
158 PM CDT MON MAR 17 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

AN ELEVATED FIRE DANGER WILL OCCUR ACROSS SOUTHERN PORTIONS OF THE
COASTAL BEND AND EASTERN BRUSH COUNTRY ON TUESDAY. CONDITIONS
COULD BECOME CRITICAL FOR A FEW HOURS OVER THE INLAND PORTIONS OF
THE SOUTHERN COASTAL COUNTIES DURING THE AFTERNOON.

THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS SATURDAY NIGHT AND
SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GMZ230-235-250-255-270-275-181100-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-
158 PM CDT MON MAR 17 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GW

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 18, 3:39 AM CDTSmall Craft AdvisoryCRP17 hr

Nearby

Red Flag Warnings in Texas, 2014Every red flag warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.